Bitangents of tropical plane quartic curves

M. Baker, Y. Len, R. Morrison, N. Pflueger, Q. Ren

Research output: Contribution to journalArticlepeer-review

16 Citations (Scopus)
2 Downloads (Pure)

Abstract

We study smooth tropical plane quartic curves and show that they satisfy certain properties analogous to (but also different from) smooth plane quartics in algebraic geometry. For example, we show that every such curve admits either infinitely many or exactly 7 bitangent lines. We also prove that a smooth tropical plane quartic curve cannot be hyperelliptic.
Original languageEnglish
Pages (from-to)1017–1031
Number of pages15
JournalMathematische Zeitschrift
Volume282
Issue number3-4
Early online date16 Nov 2015
DOIs
Publication statusPublished - Apr 2016

Keywords

  • Tropical geometry
  • Tropical curves
  • Algebraic geometry
  • Plane quartics

Fingerprint

Dive into the research topics of 'Bitangents of tropical plane quartic curves'. Together they form a unique fingerprint.

Cite this